Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Does Pravastatin cause insomnia?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2004
Answered : 2838 Questions
Question
I suffer from insomnia. Could pravastatin be contributing to this, also montulocast Lorazapam, and cymbalta
Posted Mon, 17 Jul 2017 in Sleep Disorders
 
 
Answered by Dr. Olsi Taka 26 minutes later
Brief Answer:
Pravastatin not related, some of the others possible

Detailed Answer:
I read your question carefully and I understand your concern about drug side effects.

Regarding pravastatin the answer is no, insomnia is not known as a possible side effect, no worry on that account.

Lorazepam actually is used to promote sleep (for short periods, not recommended for long term use), so shouldn't be the cause either.

Duloxetine is an antidepressant which usually causes somnolence, aids in sleep. However in about 10% of patients it can have the opposite effect, may actually cause insomnia. Of course one should be careful before saying it contributes to insomnia, as I said it usually promotes sleep, but if you noticed a worsening when starting duloxetine, it should be considered as a possible contributor.

As for Montelucast, it should also be considered as a possible contributor. It is not a common side effect, but in some patients it causes restlessness, agitation, lack of sleep, so it is a potential contributor.

I remain at your disposal for other questions.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor